New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sharmedimsure
Regular Member


Date Joined Oct 2009
Total Posts : 24
   Posted 11/21/2009 10:51 AM (GMT -7)   
Hi,
 
 
This was from a previous response post of mine. Wondering if anyone has had this with medications or anything?
I started taking 5htp and vitamin D a few months ago becaused I was feeling low and it seemed to be working for me but recently started to have some issues with my head. I'm not sure what is going on but I looked it up and found that maybe I was having a reaction to too much serotonin? Not sure what to think. I stopped taking everything a couple of days ago. I am having heart palpatations and irritable and my mind is buzzing terribly. Heaviness in my forehead region with numbness on left side of head and left side of body and feeling really shaky. At night when I've taken my benedryl to sleep, I have been having some strange hallucination type dreaming. Bright colors and movement behind my closed eyes. It is similar to some drug experience I had when I was a troubled teen. This is the same kind of reaction I had to the neurontin and I have not dealt well with anti-depressants. I am wondering if maybe they are having the same affect on me. This all started with the sleep issues I was jerking awake over and over again. Could it be something else? The only new things I started were the magnesium and malic acid and also the flexeril but I was shaking terribly when I went to the doctor for my respiratory infection and neck pain, when she prescribed it to me. It actually has been working but I am trying not to take it unless I really need it. I don't know. I am a little confused but plan on talking to rheum at my appt. which is still 2 weeks away. I tried calling to see if there were any cancellations but there have not been. Has anyone else had anything like this? It is weird and it scares me. Didn't sleep last night because of it and now I feel like a truck hit me. Sorry for the rambling. Thanks.
 
cry Shar

(Revelation 21:4) And he will wipe out every tear from their eyes, and death will be no more, neither will mourning nor outcry nor pain be anymore. The former things have passed away.”


GottaSki
Regular Member


Date Joined Nov 2009
Total Posts : 47
   Posted 11/21/2009 11:47 AM (GMT -7)   
Hi Shar-

I've had similar symptoms years ago when I tried anti-depressants - they made me extremely angry so stopped without tapering down and had the buzzing and strange movements behind closed eyes for a few weeks.

How much 5-HTP were you taking? 5-HTP needs to be tapered down when you stop taking just like ADs because of the abrupt change to your serotonin levels. I tried 5-HTP in the past with various dosages - finally had luck taking both 5-HTP (50mg) and Tyrptophan (500mg) at bedtime only.

I am currently taking Flexeril at bedtime in hopes that it will improve my sleep pattern.

AND I am taking Malic Acid with Mag -- I started with too much Malic Acid and was shaky/nervous...when I backed off a bit it has given me energy without a buzz.

Hope you feel better soon -- lack of sleep with brain buzz is awful!

-Lisa
Fibromyalgia 10/27/09 & Celiac 3/26/09

Med/Supplements: Flexeril at bedtime; Multi-Vitamin, B, D, Calcium, Magnesium, Fish Oil, Probiotic -- Trying Malic/Acid, CoQ10

Still a mystery - heat/humidity intolerance


Sharmedimsure
Regular Member


Date Joined Oct 2009
Total Posts : 24
   Posted 11/21/2009 12:03 PM (GMT -7)   
Hi Gottaski,

I've been taking 100 mg 5htp once a day with 2400 vit. D. When I was looking it up I realized that the vit. D also affects serotonin levels. I had just went up another 1000 mg vit. D recently along with the magnesium/ malic acid. The buzzing in my head and irritable/ visual stuff has been getting worse over the last couple of weeks since I upped the D. I wonder if just the vit. D is sufficient? The internal shakiness started after I started the mag/malic acid. Maybe I am taking too much? The stuff I found said to take 4 daily which is 1500 mg malic acid/ 500 mg magnesium. Maybe I should take less than the daily dose? I didn't think about the shaking coming from it but it would make sence from the timing. I haven't taken anything at all for the past 2 days. Thanks for the response. I really appreciate it!

Shar

Oh yeah, I just started taking the flexeril and am so pleased that it helps with the pain. I was going to ask Rheum about if I can keep the prescription but not sure if you can take it long term or anything. I don't want to get hooked on a med. but I haven't had this kind of relief before and it feels good. How long have you been taking it? and how often? Any side affects for you? Thanks


(Revelation 21:4) And he will wipe out every tear from their eyes, and death will be no more, neither will mourning nor outcry nor pain be anymore. The former things have passed away.”

Post Edited (Sharmedimsure) : 11/21/2009 12:07:58 PM (GMT-7)


Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17095
   Posted 11/21/2009 12:42 PM (GMT -7)   
I take 3,500 IU of D3 a day...including the D in my calcium supplements and my multiple vitamin.  Be sure to count that, too.   I take 3,300 mg of malic acid and a little over 700 mg of magnesium a day and have never had any problems.  But, I've never taken 5htp.  That could be causing the problem but you should check with your doctor to make sure. 
 
Sherrine
Forum Moderator/ Fibromyalgia
***********************
Fibromyalgia, Crohn's Disease, Ostomy, Diabetes, Autoimmune Inner Ear Disease, Osteoporosis
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
God does not give us a spirit of fear, but of power and of love and of a sound mind.    2 Timothy 1:7


FunnyGurl
Regular Member


Date Joined Nov 2009
Total Posts : 173
   Posted 11/21/2009 8:42 PM (GMT -7)   

Hi Shar

I do not have an idea about the side effects you are having but hope it calms down for you soon.

But I do know about flexeril.  I take 10 mg 3 x daily and have for years.  So your doc should have no problem refilling this and keeping it for a regular med for you.  No real side effects sometimes if I know I have to drive I will not take that one because it can make me a bit sleepy.

Talk to you later

 


Humour is always the Best Medicine!
 
Fibromyalgia, DDD, 2 herniated Lumbar discs, OsteoArthritis Lumbar, Migraine, Dysthmic Disorder, Anxiey, Panic Attacks, OsteoArthritis Knee, Carpal Tunnel both hands, Currently Double Depression


Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 11/21/2009 9:13 PM (GMT -7)   
Hi Shar!

If I were you I'd get on the phone right away and ask if there is an interaction going on. You said that you 'stopped taking everything a couple of days ago'. Does that include the flexeril? That medication in particular can give your head a good spin. Below are the listed side effects for it. I had it prescribed many..MANY...lol..years ago and it messed with my head.

One thing you can do is call the pharmacist where you get your med's and ask them about the combination you are taking...OTC and prescription. They are available quickly and it's their job to know the interactions. But please do be careful, especially if you stopped and you are still having bad effects after 2-3 days. That should be gone by now.

Take care and let us know what's going on, OK?
Chutz

Flexeril

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Flexeril:

Constipation; diarrhea; dizziness; drowsiness; dry mouth; fatigue; nausea; nervousness; stomach pain or upset.

Seek medical attention right away if any of these SEVERE side effects occur when using Flexeril:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); chest pain; confusion; fainting; fast or irregular heartbeat; mental or mood changes; numbness of an arm or a leg; one-sided weakness; seizures; sudden severe stomach pain; severe dizziness or vomiting; speech or vision problems; trouble urinating; yellowing of the skin or eyes.
The three grand essentials of happiness are: something to do, someone to love, and something to hope for. — Alexander Chalmers

(\o/)Co-Moderator Fibromyalgia & Chronic Pain Forums
(/|\)
Fibromyalgia, PTSD, UC, Diabetic on insulin, collapsed disk, arthritis scattered around and a few other delights.


upbeat
Regular Member


Date Joined May 2009
Total Posts : 240
   Posted 11/22/2009 10:48 AM (GMT -7)   
Shar, definitely call your pharmacist today if they are open. I would also talk to your doctor tomorrow. You said that Vit D affects serotonin - the flexeril and benadryl also affect it - so you may have been taking 4 different medications that affect serotonin!
 
I am on Ultracet and Lexapro and my doctor put me on Amrix (slow release flexeril) last spring. I asked my pharmacist about the interactions and she checked the dosages and said I should be okay. It still messed with my heart palpitations and I had to stop it. I think we are more sensitive to the effects of a lot of medications. 
 
Hope you are feeling better.
Fibro dx 2004, RLS, raynauds

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 9:29 PM (GMT -7)
There are a total of 2,732,831 posts in 301,059 threads.
View Active Threads


Who's Online
This forum has 151211 registered members. Please welcome our newest member, Dokie's Mom.
351 Guest(s), 6 Registered Member(s) are currently online.  Details
DBwithUC, Katie95, Lilyblues22, Sb77, poohcheez, NotQuiteAntonio


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer